MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: (b)(4).Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The device was microscopically and visually examined.At 95.7cm cm from strain relief, the hypotube was separated and had numerous kinks.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was loosely folded and had contrast present.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported kink as there were numerous kinks and hypotube separation to the device.The separated ends of the hypotube were oval shaped indicating that the device was kinked prior to separation.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2021.It was reported that shaft kink occurred.The 93% stenosed, 4mmx13mm target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.A 4.0mm x 12mm quantum maverick balloon catheter was advanced but the delivery shaft was kinked at 110cm from the physician's hand.The procedure was completed with a different device.There were no patient complications nor injuries reported and the patient's status was stable.However, returned device analysis revealed shaft detach.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11829484
Report Number2134265-2021-06384
Device Sequence Number4167339
Product Code LOX
UDI-Device Identifier08714729392712
UDI-Public08714729392712
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0025028833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight83